Paracetamol and It Mechanisms of action
Acetaminophen is an analgesic drug used alone or in combination with opioids for pain management, and as an antipyretic agent. Acetaminophen (paracetamol), is also used for its antipyretic effects, helping to reduce fever. This drug was initially approved by the U.S. FDA in 1951 and is available in a variety of forms including syrup form, regular tablets, effervescent tablets, injection, suppository, and other forms.
Paracetamol Tablet is a pain-relieving medicine. It contains paracetamol as an active ingredient. It is used for reducing fever and relieving pain including toothache, headache, migraine, muscle ache, period pain, etc.
Paracetamol 500 MG Tablet is the most widely used over-the-counter (OTC) medication. Paracetamol 500 MG Tablet works by decreasing the intensity of pain signals to the brain. It also prevents the release of prostaglandins, the chemical that causes pain and an increase in body temperature. Paracetamol 500 MG Tablet is safe to use within the recommended dosage. However, in some cases, you may experience side effects such as nausea, vomiting, indigestion, diarrhea, stomach pain, etc. Consult your doctor if these symptoms stay for a long time or if they become severe.
Paracetamol 500 MG Tablet can be taken with or without food. If your doctor has prescribed this medicine, take it for the recommended duration. Never take more than the prescribed dose or for a longer duration and keep a gap of a minimum of 4 hours between two consecutive doses. While taking this medicine you should not take other medicines containing paracetamol.
Paracetamol 500 MG Tablet is not recommended if you are allergic to it. Inform your doctor if you have liver or kidney problems before taking this medicine. Though this medicine is safe for use in pregnancy and breastfeeding, it is recommended to consult your doctor before taking it.
Mechanisms of action of paracetamol
Paracetamol (acetaminophen) is generally considered to be a weak inhibitor of the synthesis of prostaglandins (PGs). However, the in vivo effects of paracetamol are similar to those of the selective cyclooxygenase-2 (COX-2) inhibitors. Paracetamol also decreases PG concentrations in vivo, but, unlike the selective COX-2 inhibitors, paracetamol does not suppress the inflammation of rheumatoid arthritis. It does, however, decrease swelling after oral surgery in humans and suppresses inflammation in rats and mice. Paracetamol is a weak inhibitor of PG synthesis of COX-1 and COX-2 in broken cell systems, but, by contrast, therapeutic concentrations of paracetamol inhibit PG synthesis in intact cells in vitro when the levels of the substrate arachidonic acid are low (less than about 5 mumol/L). When the levels of arachidonic acid are low, PGs are synthesized largely by COX-2 in cells that contain both COX-1 and COX-2. Thus, the apparent selectivity of paracetamol may be due to the inhibition of COX-2-dependent pathways that are proceeding at low rates. This hypothesis is consistent with the similar pharmacological effects of paracetamol and the selective COX-2 inhibitors. COX-3, a splice variant of COX-1, has been suggested to be the site of action of paracetamol, but genomic and kinetic analysis indicates that this selective interaction is unlikely to be clinically relevant. There is considerable evidence that the analgesic effect of paracetamol is central and is due to activation of descending serotonergic pathways, but its primary site of action may still be inhibition of PG synthesis. The action of paracetamol at a molecular level is unclear but could be related to the production of reactive metabolites by the peroxidase function of COX-2, which could deplete glutathione, a cofactor of enzymes such as PGE synthase.
[toggle title=”BENEFITS OF PARACETAMOL TABLET?” state=”close”]
In Pain relief
Paracetamol 500mg Tablet is a common painkiller for treating aches and pains. It is widely used and rarely causes any side effects if taken properly. To get the most benefits, take it as prescribed. Do not take more or for longer than needed as that can be dangerous.
In the Treatment of Fever
Paracetamol, 500mg Tablet is also used to reduce a high temperature (fever). It works by blocking the release of certain chemical messengers that cause fever. It may be prescribed alone or in combination with other medicines. Take it as prescribed by the doctor[/toggle]
[toggle title=”Uses of Paracetamol 500 MG Tablet” state=”close”]
What is it prescribed for?
Fever is a temporary rise in your body temperature, usually in response to an illness/infection. Fever is not something to worry about unless your body temperature is very high or if it lasts longer. Paracetamol 500 MG Tablet is a commonly used medicine to provide relief from fever.
Mild to Moderate pain
Paracetamol 500 MG Tablet s used for the treatment of mild to moderate pain, including headache, toothache, backache, muscle pain, joint pain, etc. associated with/without fever.
Post Vaccination Fever
Paracetamol 500 MG Tablet is useful for the treatment of fever, pain and swelling at the injection site, and bodyache that may occur after a vaccine has been administered[/toggle]
[toggle title=”Side effects of Paracetamol Tablets?” state=”close”]
Side effects Major & minor side effects for Paracetamol 500 MG Tablet
Nausea and Vomiting
Skin Rash [/toggle]
[toggle title=”When not to use the paracetamol Tablets?” state=”close”]
Avoid taking Paracetamol 500 MG Tablet if you are allergic to it. Seek immediate medical attention if you notice any symptoms such as skin rash, swelling and/or itching (especially on the face, lips, throat, etc.), dizziness, breathing difficulty, etc. after taking this medicine.
Analgesic Nephropathy is a condition that causes kidney damage due to the long-term use of pain-relievers. Paracetamol 500 MG Tablet is not recommended for use if you have kidney problems associated with excessive use of painkillers.
Severe liver impairment
Paracetamol 500 MG Tablet gets converted to its active form in the liver. This medicine is not recommended if you have severe liver problems as it may cause further damage to your liver. [/toggle]
[toggle title=” Paracetamol Tablets Warnings ?” state=”close”]
Warnings for special population
Paracetamol 500 MG Tablet may be used during pregnancy for the shortest time possible and at the lowest effective dose. However, it is recommended to use this medicine after consultation with your doctor.
Paracetamol 500 MG Tablet is considered safe during breastfeeding. It passes into the breastmilk in very small amounts which are not known to harm your baby. However, it is recommended to use this medicine after consultation with your doctor.
Overdose and/or excessive use
Paracetamol poisoning is caused by the excessive use of Paracetamol 500 MG Tablet accidentally or intentionally, resulting in liver damage. Use this medicine as advised by your doctor/pharmacist. Seek emergency medical attention if an overdose is suspected.
Paracetamol 500 MG Tablet should be used with extreme caution if you are malnourished (lack of proper nutrition in the body) as it may increase the risk of side effects. Your doctor may recommend dose adjustments based on your body weight.
Paracetamol 500 MG Tablet should be used with caution if you have kidney problems as it may increase the risk of side effects. Your doctor may suggest tests to closely monitor your kidney function during treatment with this medicine. Use in children Paracetamol 500 MG Tablet is not recommended for use in children below 10 years of age.[/toggle]
[toggle title=”What if I Missed Dose or Overdose ?” state=”close”]
Paracetamol 500 MG Tablet is normally taken on a needed basis. If you miss a scheduled dose take it as soon as possible but do not double the dose to make up for the missed one.
Never take more than the prescribed dose. Seek immediate medical attention in case of an overdose with Paracetamol 500 MG Tablet.[/toggle]
[toggle title=”What other drugs will affect paracetamol ?” state=”close”]There may be other drugs that can interact with paracetamol. Tell your doctor about all your prescription and over-the-counter medications, vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start a new medication without telling your doctor.[/toggle]
[toggle title=”How long does it take for this medicine to take effect?” state=”close”]aracetamol 500 MG Tablet shows its effect within 30-60 minutes after administration.[/toggle]
[toggle title=”How long do the effects of this medicine last?” state=”close”]The effect of Paracetamol 500 MG Tablet lasts for an average duration of 4 to 6 hours after administration[/toggle]
[toggle title=”Is it safe to consume alcohol while taking this medicine?” state=”close”]Consumption of alcohol is not recommended during treatment with Paracetamol 500 MG Tablet as it may cause liver damage. Consult your doctor immediately if you experience any signs and symptoms of liver injury like fever, rash, nausea, vomiting, fatigue, dark urine, jaundice, etc.[/toggle]
[toggle title=”Is this a habit-forming medicine?” state=”close”]No habit-forming tendency has been reported with Paracetamol 500 MG Tablet.[/toggle]
[toggle title=”Can this medicine be taken during pregnancy?” state=”close”]Paracetamol 500 MG Tablet may be used during pregnancy for the shortest time possible and at the lowest effective dose. However, it is recommended to use this medicine after consultation with your doctor.[/toggle]
[toggle title=”Can this medicine be taken while breastfeeding?” state=”close”]Paracetamol 500 MG Tablet is considered safe during breastfeeding. It passes into the breastmilk in very small amounts which are not known to harm your baby. However, it is recommended to use this medicine after consultation with your doctor.[/toggle]
[toggle title=”What precautions should I take when using this medicine?” state=”close”]Be cautious if you are a patient with liver problems, kidney problems, or you drink alcohol too often. This medicine is known to cause serious liver damage in case of overdose. You should not take this medicine too often or for a prolonged duration.[/toggle]
[toggle title=”Can Para Tablet be used for a headache?” state=”close”]Yes, Para Tablet can be used for headaches. However, if you are feeling you get the headache too often and there is not much relief in the headache after taking this medicine, consult your doctor.[/toggle]
[toggle title=”Can I take Para Tablet for cold and fever?” state=”close”]You can take this medicine for controlling fever, it may not have any action in reducing cold as cold usually happens due to a viral infection and affects the nose and throat.[/toggle]
[toggle title=”What are the uses of Para Tablet?” state=”close”]Para Tablet is a medicine used reduce fever and relieve pain. It is used to get relief from a headache, toothache, migraine, period pain and other painful conditions.[/toggle]
[toggle title=”Can I take Para Tablet during pregnancy?” state=”close”]Paracetamol can be used during pregnancy if the doctor recommends it. Yet, it should be used for a short duration in low doses and should not be used too frequently by pregnant women.[/toggle]
[toggle title=”Can I take Para Tablet while breastfeeding?” state=”close”]Paracetamol passes into the breastmilk in a small amount. This medicine can be used during breastfeeding. Paracetamol is not likely to affect your ability to drive or use machines.[/toggle]
[toggle title=”Can I consume alcohol with Para Tablet?” state=”close”]This medicine is not known to interact with alcohol. Avoid consuming alcohol and binge drinking when taking this medicine especially if you drink too often. Consult your doctor for further advice.[/toggle]
[toggle title=”Quick tips For Paracetamol Tablets ?” state=”close”]
- Paracetamol 500mg Tablet should be taken with food or milk to prevent an upset stomach.
- Take it as per the dose and duration prescribed by your doctor.
- Long-term use may lead to serious complications such as stomach bleeding and kidney problems.
- Do not take indigestion remedies (antacids) within two hours of taking Paracetamol 500mg Tablet.
- Avoid consuming alcohol while taking this medicine as it can increase your risk of stomach problems.
- Inform your doctor if you have liver disease as your dose may need to be adjusted.
- The doctor may regularly monitor your kidney function, liver function, and levels of blood components if you are taking this medicine for long-term treatment.
The information provided herein is supplied to the best of our abilities to make it accurate and reliable as it is published after a review by a team of professionals. This information is solely intended to provide a general overview of the product and must be used for informational purposes only. You should not use the information provided herein to diagnose, prevent, or cure a health problem. Nothing contained on this page is intended to create a doctor-patient relationship, or replace or be a substitute for a registered medical practitioner’s medical treatment/advice or consultation. The absence of any information or warning to any medicine shall not be considered and assumed as an implied assurance. We highly recommend that you consult your registered medical practitioner for all queries or doubts related to your medical condition. You hereby agree that you shall not make any health or medical-related decision based in whole or in part on anything contained in the Site.